MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72200752
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder repair surgery the twinfix´s suture fell off after the anchor was implanted in the patient, the anchor was removed using tweezers.The procedure was completed implanting a s+n back up device in the same bone hole.There was a non-significant surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Part of the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor but no suture material.There is biological debris on the returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17843944
Report Number1219602-2023-01883
Device Sequence Number17953816
Product Code MBI
UDI-Device Identifier03596010578921
UDI-Public03596010578921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Catalogue Number72200752
Device Lot Number2072102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date02/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight75 KG